Venlafaxine is referred to as antidepressant medication. It comes under the drug group of serotonin-norepinephrine reuptake inhibitors. It helps treat major depressive disorder, generalized anxiety disorder, panic disorder, and social phobia. It can be taken two or three times a day with food.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Is it safe to use Venlafaxine and Mirtazapine together?
Query: Hi doctor, I am currently taking Venlafaxine and Mirtazapine together. There are discussions around adding Wellbutrin as well, I just wanted to get someone else thoughts on that combination of three drugs. Is it safe? Would it be effective? And is it a known combination of drugs which has been spec... Read Full »
Answer: Hello, Welcome to icliniq.com. Combination antidepressant therapy works better if first line monotherapy has not been effective. I note that you are diagnosed with depression, anxiety and PTSD which can sometimes be challenging but gets better with the right treatment regimen. Different combinati... Read Full »
My thoughts are leading me to insomnia. What should I do?
Query: Hi doctor, I am a patient with neuropathy and bedridden for the last eight years. I watch tv for eight to nine hours a day. I am suffering from insomnia for the last one year. The reason for sleeplessness is thoughts and thoughts. The moment I go to bed thoughts starts pouring in one by one without... Read Full »
Answer: Hi, Welcome to icliniq.com. Thanks for the query. As per details provided by you, it is probable that you may be experiencing some underlying anxiety or depressive disorder. Though the hypnotics mentioned by you relieve the anxiety and improves sleep, they do so only on a temporary basis. It is no... Read Full »
I am experiencing numbness from head to toe after taking Venlafaxine. Why?
Query: Hi doctor, I have been on 60 mg Nuzak for almost 10 years. When it stopped working, my psychiatrist suggested 150 mg Venlafaxine. I was only on it for about a month. When I started getting extreme night sweats and she suggested to stop it. I tapered it down for about a month when I lost almost all s... Read Full »
Answer: Hi, Welcome back to icliniq.com. I request you to get the serum prolactin level checked from the nearby laboratory. The stoppage of periods in the 34 years of age along with paresthetic symptoms indicates something as complication of high dose of serotonergic drugs. Once this is done, then send rep... Read Full »
How does Venlafaxine help with hot flushes?
Query: Hello doctor, I am a 51-year-old female in the menopausal stage. I have GAD and on Zoloft 100 mg for almost two years, and I heard that if I switch to Venlafaxine it will help the hot flushes that I am suffering from. So my question is, can I make an instant switch? If so, to what mg of Venlafaxine... Read Full »
Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I like to inform you that Venlafaxine is definitely a better option when we need to deal with GAD (generalized anxiety disorder) as well as hot flushes. However, the research has shown that Prestiq (Desv... Read Full »
Is my rapid mood change a side effect of high dose Venlafaxine?
Query: Hello doctor, I have been diagnosed with major depression and I have been taking Venlafaxine for the last three years. I was stable on the dose of 150 mg, so I decided to wean off the drug last year. However, I got a relapse and my family doctor upped my dose to 150 mg again, and further to 225 mg... Read Full »
Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I like to inform you that the most acceptable explanation about your current situation is based on fact that often recurrent depression needs more intensive care in compare to the first episode of depre... Read Full »
I lack energy and motivation on taking Venlafaxine for bipolar disorder. Should I increase the dose?
Query: Hello doctor, To start, I have bipolar disorder type II, social and generalized anxiety disorders. Previously, I failed to SSRI medications such as Zoloft, Prozac, Lexapro. I tried Lithium, Depakote, and Carbamazepine with no success. However currently, I take 50 mg of Lamictal and 75 mg Venlafaxine... Read Full »
Answer: Hello, Welcome to icliniq.com. It is good to know that you are responding to your current medication. Venlafaxine XR is an SNRI (serotonin-norepinephrine reuptake inhibitors) which can be helpful when SSRIs (selective serotonin reuptake inhibitors) have not been effective. I note that you have... Read Full »
How to overcome the manic episodes caused by Cymbalta?
Query: Hello doctor, I recently was on Cymbalta minimum dose but did not feel better. I felt worse and was told to up the dose then I took 120 mg, still felt bad. So I abruptly stopped this and it triggered discontinue syndrome and hypermania. I have not felt the same since. I am not suffering so much now... Read Full »
Answer: Hello, Welcome to icliniq.com. Considering the history of mania (even if it is drug-induced), it is not advisable to start Effexor alone in my opinion. So, I would suggest you discuss with your treating psychiatrist regarding starting Seroquel regularly as it also acts on depressive symptoms, or... Read Full »
Please suggest the dosage of Pregabalin for fibromyalgia.
Query: Hello doctor, My sister takes 225 mg Pregabalin for fibromyalgia at 7 PM, but it is not giving any relief from pain. She has severe back pain. We tried another 150 mg at 10 PM and the pain reduced fairly. What is the right dose and at what time it should be given? I am attaching her medicine list fo... Read Full »
Answer: Hi, Welcome to icliniq.com. Well, if that much dose is not effective in fibromyalgia you ought to change it. I understand she is on Quetiapine and also on Effexor (Venlafaxine). I understand that they started it for depression or bipolar disorder. Well, the other drugs you can consider... Read Full »
Will Xanax withdrawal result in anxiety symptoms?
Query: Hello doctor, My brother who is 25 years old has been suffering from anxiety for the past four years. His doctor put him on Effexor and Elavil. Both the medicine has to be taken daily in addition to Xanax. Lately, the anxiety has developed into full blown panic attacks, two of which resulted in a ... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concerns. From your description, it seems that your brother might have become dependent on Xanax (Alprazolam). Xanax belongs to Benzodiazepine group of drugs and is quite notorious for causing dependence if used for a longer period. Hence... Read Full »
When does the sedative effect of Effexor go away?
Query: Hello doctor, I have just started taking Effexor XR 75 mg for panic disorder for seven days. I felt so sedating, I cannot even get out of my bed. I really want to give it a chance, but this is too much for me. Will this go away? Should I change the medicines? What should I do? I do not want to give ... Read Full »
Answer: Hello, Welcome to icliniq.com. Effexor XR (Venlafaxine) can be quite sedating in few cases in which you have the following options. 1. If you are taking this medicine in the morning time, then it is advisable to use it at bed time. 2. Take the plain preparation of Effexor rather than XR, if the ... Read Full »